I've been on levothyroxine for over 5 years by my private family doctor... never increased or decreased my dosage I'm not even sure if I needed this I remember I used to feel good back before I used to take this medicine now I'm tired all the time bloated headaches... I would love to just stop taking it I was just curious if it's safe to do so... I hate going to the doctor's if I don't want to go back there because I'm going to be convinced of taking something else
Hi, sweet! Have you ever had your blood levels tested? You should before you stop this medication (with your doctor's advice) and then again several weeks later.
From the literature:
"Levothyroxine withdrawal may cause hypothyroidism, or underactive thyroid. Hypothyroidism causes weight gain, fatigue, depression and sensitivity to cold because your body does not have enough thyroid hormone so your body processes slow down."
You do need to consult with your doctor on this because your thyroid gland regulates your metabolism and if you're off balance it needs to be corrected ASAP.
Best regards and let us know how you do, okay? Wildcat
Sweet; just as my friend wildcat, answered this is not a good idea. How long has it been since you had your thyroid checked by the doctor this would be a great start you may need it adjusted and that could be the problem. But you never just stop it you should get together with your doctor and talk about this but get the thyroid test done first to see if that is what the problems is once you start thyroid medication it is very rare to go off of it adjusted yes. And sweet you can always take some tylenol generic for a headache. ( one last if they did not tell you when you take the thyroid medication you take it with water on an empty stomach. No food or other medications with it. So best is take it when you get up. By the time your up and around and ready to head out then don't forget to take another medication you may be on. Good luck. Chuck1957
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Oct 2009 • 2 answers
Posted 13 Oct 2010 • 2 answers
Posted 16 Jun 2011 • 4 answers
My doctor recently increased my dosage of Levothyroxine from 100 mcg to 175 mcg. What does this mean
Posted 30 Dec 2011 • 1 answer
Posted 8 Apr 2013 • 3 answers